Alert archive / Nebraska / Snow Advisories in 2008
Snow Advisory 5, NWS North Platte, NE
NWS North Platte, NE issued this snow advisory at Mar 16, 2008, 2:10 PM CDT for 6 counties in Nebraska. It took effect at Mar 16, 2008, 7:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 2:10 PM CDT (19:10 UTC)
- In effect from
- Mar 16, 2008, 7:00 PM CDT
- Expired
- Mar 17, 2008, 11:53 AM CDT
- In force
- 17 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 57 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 16, 11:58 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 16, 11:58 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1158 AM CDT SUN MAR 16 2008 .UPDATE... DEW POINT VALUES INHIBITING MUCH OF ANYTHING GETTING TO THE SFC IN THE SW...BETTER POTENTIAL IN BRIEF MID LEVEL FGEN BAND ACROSS WRN CHERRY CO. SOME CSI BANDS SHOWING UP IN RADAR AND POTENTIAL CONFIRMED IN SHORT RANGE MODEL EPV. IN ADDITION...UPRIGHT CONVECTION SEEN EARLIER THIS AM. THEREFORE UPDATED TO REFLECT ONGOING PRECIP TRENDS. MODELS NOT DOING SO WELL WITH TD VALUES ACROSS CENTRAL NM THIS MORNING WHICH GIVES CONCERN NOT ONLY FOR LL DRY AIR INTRUSION GREATER THAN MODELS INDICATE...BUT ALSO FOR BETTER ELEVATED CONVECTIVE POTENTIAL OVERNIGHT. GOES DPI VALUES ALSO CONCERNING IN THE SW. TEMPS WONT DO MUCH IN THE NEXT 12 TO 18 HOURS...SO LOW DIURNAL RANGE GIVEN IN GRIDS. STILL LOOKS GOOD FOR TONIGHT FOR ACCUM SNOW IN THE OGA TO DUNNING AREAS AS PER HPC WWD GRAPHICS...BUT ALSO INCLUDED SOME -ZR IN SRN MOST ZONES BASED ON 09Z SREF PLUMES AND BUFR SOUNDING GUIDANCE. && .PREV DISCUSSION... /ISSUED 331 AM CDT SUN MAR 16 2008/ DISCUSSION... LEAD FRONTO BAND ARRIVING TO SW CWA ATTM AND ACCORDING TO 88D RETURNS HAD A DECENT CICULATION ASSOC WITH IT. HOWEVER SFC HIGH SETTLING ALONG MO RIVER VALLEY IS PUSHING LLVL DRY AIR INTO MUCH OF REGION WITH MOISTURE TRAPPED ALONG HIGH PLAINS TO THE WEST WHERE SOME OF MOISTURE IS REACING THE GROUND. NOT LOOKING SO GOOD FOR CWA BUT WILL HAVE TO CARRY POPS THIS MORNING WITH BEST CHANCE IN FAR WEST. MAIN CONCERN FOR FIRST PART OF FCST CAN BE SEEN IN WATER VAPOR...GOES DPI TPW PRODUCT AND UPSTREAM RAOBS. THIS WOULD BE THE VERY DRY AIR ROUNDING THE STRONGLY DIGGING LOW MOVING INTO SO CAL...FROM N.AZ (FGZ RAOB). THIS IS REFLECTED IN BUFR SOUNDINGS ACROSS CWA THIS AFTERNOON WITH DRY LAYER ALOFT ERASING ANY SATURATION IN THE DENDRITIC LAYER AND LEAVING EITHER DRY OR TRACE TYPE PCPN. THIS DRY LAYER AND AND ASSOC NEG EPV MAY LEAD TO MORE CONVECTIVE TYPE SHOWERS IN THE WESTERN CWA AND HAVE LEFT THE HIGHEST POPS MAINLY WEST OF HIGHWAY 83. MODELS IN CLOSER AGREEMENT FOR HIGHER QPF/SNOW EVENT OVERNIGHT INTO MONDAY MORN THAN 24 HOURS AGO. THIS STRIP OF SNOW HAS TRENDED FARTHER SOUTH...MORE IN LINE WITH EURO/GEM FROM LAST NIGHT. CONFIDENCE HIGHER THAT THIS WILL OCCUR BUT NOT HIGH ENOUGH TO NAIL DOWN WARNING AREA ATTM. CONCERN STILL RESTS WITH DIFFERENCE IN SREF/ENSEMBLE AND MOS OUTPUT TO MODEL SOLNS. COLD AIR FROM ARCTIC HIGH COMING DOWN HAS CHANGED PROFILES MORE FAVORABLE IN THE DIRECTION OF SNOW THAN LAST NIGHT...BUT THICKNESS VALUES AND LOWER PROFILES OF BUFKIT SOUNDINGS WOULD INDICATE RAIN SNOW LINE WILL STILL BE PRESENT SOMEWHERE NEAR I-80 CORRIDOR. SREF PLUME OUTPUT UP NORTH IS SNOW DOMINANT BUT VCNTY LBF IS STILL UP IN THE AIR WITH NUMEROUS PTYPE EQUALLY ACCOUNTED FOR. STILL CONCERNED ABOUT ABILITY OF SNOWFALL TO ACCUM WITH TEMPS NEAR FREEZING AND WARMER GROUND TEMPS ABLE TO MELT SNOW. ONLY WAY TO OVERCOME WOULD BE WITH STRONG CIRCULATION PRODUCING HEAVY ENOUGH RATES TO OVERCOME. BOTH GFS/NAM INDICATE THIS FROM NEAR HWY 23 IN SW NEB INTO SOUTHERN SANDHILLS INCLUDING SOUTHERN PANHANDLE. ISENTROPIC UPGLIDE IS STRONG TONIGHT...AS WELL AS MOISTURE TRANSPORT FROM SOUTHERN HIGH PLAINS...WHICH WILL BE ENHANCED BY MID LEVEL CIRCULATION AND AGEO ASCENT FROM NOSE OF ARRIVING JET. WOULD LIKE ANOTHER RUN OF MODELS TO CONFIRM THIS SO HAVE PUSHED BACK WATCH TO 00Z AND WILL DEFER TO LATER SHIFT TO USE 12Z RUNS TO BACK UP THINKING...ESPECIALLY WITH 06Z RUNS PUSHING THINGS FARTHER SOUTH YET. H7 LOW TRACK FROM SW CWA INTO NCENTRAL NEB AND LOOKS TO KEEP STRIP OF SNOW ALONG THIS TRACK THROUGH MONDAY SO INCREASED POPS AND EXTENDED WATCH THROUGH THE DAY ON TUESDAY. PROJECTED AMOUNTS WOULD BE ABOUT 5 TO 8 IN VCNTY OF LINE FROM ONL TO OGA. TEMPS DIFFICULT AS WELL BUT STARTED WITH NAM 2M TEMPS AND BLENDED IN GUIDANCE. THINK STRIP OF SNOW WILL KEEP TEMPS DOWN AND LOWERED ACCORDINGLY. NO BIG CHANGES BEYOND FIRST 48 HOURS OR SO. AVIATION... TODAY...THE AREA OF SNOW AND IFR CEILINGS ACROSS SW NEB...NERN COLO AND WRN NEB WILL LIFT NORTH THIS MORNING. AREAS SURROUNDING THE SNOW WILL BE VFR. TONIGHT...WIDESPREAD SNOW AND IFR IS EXPECTED TO DEVELOP && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY EVENING FOR NEZ004>006-008-009-022>027-035>038-056>059- 069-094. && DP/CC/JWS/MP
Hazardous weather outlook, Mar 16, 6:12 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 AM CDT SUN MAR 16 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-171115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 612 AM CDT SUN MAR 16 2008 /512 AM MDT SUN MAR 16 2008/ ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING FOR WESTERN AND PARTS OF NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW TODAY WILL BECOME HEAVY AT TIMES TONIGHT IN SOME AREAS. SNOWFALL AMOUNTS REMAIN SOMEWHAT UNCERTAIN BUT LATER FORECASTS SHOULD BE MORE HELPFUL AS THE STORM DRAWS NEAR LATER TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW CONTINUES MONDAY. TRAVEL COULD BE DIFFICULT IN SOME AREAS DURING THE MORNING HOURS. TRAVEL CONDITIONS WILL IMPROVE THROUGHOUT THE DAY AS TEMPERATURES RISE ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
In the hours before
Local storm report, Mar 16, 8:40 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 AM CDT SUN MAR 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM SNOW 10 NE OSHKOSH 41.51N 102.21W
03/16/2008 M2.0 INCH GARDEN NE CO-OP OBSERVER
&&
CARMELLocal storm report, Mar 16, 9:17 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 AM CDT SUN MAR 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 6 N GORDON 42.89N 102.20W
03/16/2008 M0.5 INCH SHERIDAN NE CO-OP OBSERVER
SNOW FELL BETWEEN 615 TO 715 AM.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 2:10 PM CDT | Winter Storm Warning | LBF | Arthur, Blaine, Brown, Chase, Custer, Deuel and 14 more | 22 hr |
| Mar 16, 2:10 PM CDT | Winter Weather Advisory | LBF | Frontier, Hayes | 14 hr |
Nearby
Snow Advisories in Nebraska, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.